Advertisement

loader

Talk

Advanced search

Support for essbee 3

(321 Posts)
anorak Mon 01-Nov-04 17:14:04

Here it is...new and improved just like you essbee!

essbee Mon 01-Nov-04 17:20:55

Message withdrawn

essbee Mon 01-Nov-04 18:35:58

Message withdrawn

SoupDragon Mon 01-Nov-04 18:41:34

Eat properly and healthily.

essbee Mon 01-Nov-04 18:47:50

Message withdrawn

PuffTheMagicDragon Mon 01-Nov-04 18:49:23

essbee, don't stop the ad's. Go see your GP.

Are your scales usually really accurate?

lavender2 Mon 01-Nov-04 18:52:29

a few spare tyres you mean? do you feel fat or is it society pressure to be slim...it doesn't matter if you're not slim all the time

melsy Mon 01-Nov-04 19:08:16

Do not stop ADs ,really will help you. Please dont give up on your mental health.Its understandable how hard you are on your self, but I think this time is for nurturing your self NOT TORTURING. When I was going through my worst patch in Feb , I was advised not to diet , as it adds to much to the healing process. Sort out how you feel inside babes , and the outside will not be the same issue , youll find that as you feel better your attittude to food will change too. The best thing is just to cut out :all dairy ,fatty meat, dont fry , lightly cook , eat lots fo fruit and veg , mae some clear broths with veg for dinner with some brown bread and NO BUTTER, eat lots of fish , snack on nuts, make advocado dip with lemon, peppers and lime and not much else and snakc with lots of cut up veges , thats my best trick to stop eating bad stuff and it feels really norrty , but advocados are amazing for skin and health.

LIZS Mon 01-Nov-04 19:20:00

Hi essbee,
pleased you sound more positive about your life and had a good night out.

Regarding the weight, yes it may be a side effect of the AD but it could equally have been a side effect of the depression itself had you not had AD's and then you'd still be at rock bottom too. I know you are active but your eating habits have been erratic recently. Try to eat more regularly along Melsy's lines and perhaps you could at least mitigate some of these "side effects" and may be feel more energetic to boot.

Take care

mandajane2004 Mon 01-Nov-04 19:29:18

Dont stop your AD's hun...they are helping you.Go and talk to your GP maybe he can suggest a different one or point you in the right direction.Im sorry I have only just joined mn so dont know the whole story but it sounds like you have come so far....go to your gp and talk to them they are there to help you xxx sorry if im not much help im pretty new to this xxxxx

essbee Mon 01-Nov-04 19:34:59

Message withdrawn

essbee Mon 01-Nov-04 19:35:48

Message withdrawn

nutcracker Mon 01-Nov-04 19:41:03

Have to agree with the others essbee, please don't just stop taking your ad's.

sunchowder Mon 01-Nov-04 19:53:19

Just wanted to give you a note of support Essbee and let you know you are in my thoughts. I had weight gain with my ADs also, but I kept on them anyway. I understand you not wanting to gain the weight though. Good luck at the GP's.

essbee Mon 01-Nov-04 19:53:34

Message withdrawn

fairyfly Mon 01-Nov-04 19:58:03

It will be alcohol it's a bad one for putting on weight. Cut it out and make sure you have regular healthy meals

essbee Mon 01-Nov-04 19:59:04

Message withdrawn

fairyfly Mon 01-Nov-04 20:01:25

It just slows down your metabolism and helps you store fat. Im sure if you just dettox you will be fine. No point in being thin and suicidle is there

mandajane2004 Mon 01-Nov-04 20:21:40

Essbee...if she wont listen then see another doctor hun.this is gonna sound totally mad but part of the reason you are gaining weight is because you are not eating a lot....probably dont feel much like it but I expect that if a dietician looked at what you are eating they would make you eat more (apparently your body stores fat if you dont eat enough!!)Im no expert but make the doctor listen or you will end up back at square one...you have come so far xxxxxx

MummyToSteven Mon 01-Nov-04 20:46:04

hi essbee.

always thought weight gain directly related to SSRIs was connected to increased appetite, not a direct effect of just taking the SSRIs. i think manda jane is probably right about metabolism. rather than starve yourself, exercise more.

predictably I think whatever the position, it's not going to do you any good to stop the SSRIs. you are likely to end up back at square one; where you first started posting about feeling depressed. i don't think you are in a place atm to stop them - feeling better for a short while isn't enough - and it has been a short while - if you stop taking them too soon then you are likely to relapse. Current thinking is that you should take ADs for about a year at least, even if you feel better sooner, to avoid relapse.

the weight gain thing is a whole issue - its because you feel so bad about yourself that it feels so vital to you - if you were feeling happier then you wouldn't have such a knee jerk reaction to the very thought of gaining weight. The weight gain leads you to a whole lot of negative assumptions about yourself. putting on relatively small amounts of weight doesn't have anything to do with you as a person, and surprisingly little to do with physical attraction. for a start, putting on a bit of weight isn't the same as being fat! you're not going to call me fat to my face are you you have a lot of negative associations; just because people have treated you badly in the past and called you fat doesn't mean that they treated you badly because you were fat, or even that you were necessarily overweight - just that it was a handy verbal stick for them to beat you with.

if you don't feel the cipralex are giving you enough benefit, then fair enough change to something else. but don't stop them cold turkey whatever you do; get advice on how to cut down very gradually.

take care

xxxx

Mo2 Mon 01-Nov-04 21:00:46

Hi Essbee
I have to echo what the others say - don't easily give up the ADs - you are probably just beginning to get the benefit from them.

Hate to say it ('cos it won't be the answer you want to hear , but you need to cut down on the alcohol on replace some of those calories with more 'nourishing ones'....

MummyToSteven Mon 01-Nov-04 22:05:24

hi essbee sorry i disappeared so suddenly on you on MSN - my mum called in hysterics (neighbour alleging her my mums' tree roots have knackered the drains)! so trying to calm her down a bit.

i think what is described as common side effects can be as low as 1% of people having them. also you don't always get same side effects on each AD (or even the same time you take them). eg first time I took prozac i felt agitated for a few days, then was fine, second time I took Prozac ihad a mildly upset tummy for a fortnight then was fine. if you have taken ads before and didn't put on weight when on them, you could try and switch to them

SoupDragon Mon 01-Nov-04 22:05:29

Don't stop the ADs.

tigermoth Tue 02-Nov-04 07:20:52

essbee, whatever is causing the weight gain, can you just see it as a temporary thing? you won't be on ads forever, so if this is the cause, then it won't last. Hope you doctor can recommend something else, like switching ads.

anorak Tue 02-Nov-04 08:52:38

Aargh...I hope this isn't my fault. When we were shopping I advised her against a certain skirt because it made her bum look big . Essbee, it was the style of the skirt, not you! She subsequently tried on another and looked gorgeous and slim in it and bought it - so definitely not you but a badly cut skirt.

You can't stop taking your ads. You are not fat! I saw her 2 days ago everyone and she is not fat!!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now